My brother is taking bumetanide- 1mg twice daily and is experiencing many side effects. His symptoms are: leg cramping, severe throat constriction, headache, chest pain, jaw pain, and shortness of breath. The side effects say you can develop hyponatremia, hypokalemia, hypochloremia, and hyperuricemia if you have renal insufficiency. Since he has taken insulin for several years, I assume he has renal insufficiency. Are these symptoms of hyponatremia, hypokalemia, hypochloremia, and hyperuricemia and could Bumetanide be causing these symptoms?
Muscle cramps and spasms are side effects. So are headache and the jaw pain. The chest pain and shortness of breath make me wonder if he doesn't have some congestive heart failure going on. The question in renal insufficiency isn't how long he's been on insulin but how long he's been diabetic. Hypo means low. Natremia is serum sodium, kalemia is serum potassium and chloremia is serum chloride. Hyperuricemia is elevated blood uric acid.
- Bumetanide Information for Consumers
- Bumetanide Information for Healthcare Professionals (includes dosage details)
- Side Effects of Bumetanide (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Sep 2010 • 1 answer
Posted 22 Jan 2015 • 4 answers
Posted 8 Mar 2015 • 4 answers
Posted 31 Aug 2015 • 0 answers
Posted 14 Oct 2016 • 0 answers